MAUDE Adverse Event Report: COOK INC TUOHY-BORST LARGE BORE CLEAR PLASTIC SIDEARM ADAPTER; KGZ ACCESSORIES, CATHETER

COOK INC TUOHY-BORST LARGE BORE CLEAR PLASTIC SIDEARM ADAPTER; KGZ ACCESSORIES, CATHETER
Model Number G06299
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant devices: possible storz scope.Occupation: urology coordinator.Pma/510k #: exempt.Device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.
 
Event or Problem Description
As reported, when attaching a tuohy-borst large bore clear plastic sidearm adapter onto the scope during a ureteroscopy, the adapter snapped in half.A second device from the same lot was used, and the same issue occurred.A third device from a different lot was used to complete the procedure successfully.No unintended section of the device remained inside of the patient.No additional procedures were required due to the occurrence.No adverse effects to the patient were reported due to the alleged malfunction.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, when attaching a tuohy-borst large bore clear plastic sidearm adapter onto the scope during a ureteroscopy, the adapter snapped in half.A second device from the same lot was used, and the same issue occurred.A third device from a different lot was used to complete the procedure successfully.Investigation ¿ evaluation: a visual inspection of the returned unused device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.The complainant did not return the complaint product, but three sealed devices were returned to cook for investigation.The sealed devices were inspected, and no damage/fractures were found.At this time, cook concluded that the returned devices were manufactured within specification, making it likely the complaint product was manufactured within specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, and there is objective evidence that the dhr was fully executed, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows one additional complaint was received from this product lot for an unrelated failure mode.No additional complaints from this product lot were received.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded a component failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TUOHY-BORST LARGE BORE CLEAR PLASTIC SIDEARM ADAPTER
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11003383
Report Number1820334-2020-02290
Device Sequence Number690671
Product Code KGZ
UDI-Device Identifier00827002062993
UDI-Public(01)00827002062993(17)250702(10)13281449
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2025
Device Model NumberG06299
Device Catalogue NumberPTBYC-RA
Device Lot Number13281449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1